On the Diameters of Commuting Graphs Arising from Random Skew-Symmetric Matrices
Artikel i vetenskaplig tidskrift, 2014

We present a two-parameter family of finite, non-abelian random groups and propose that, for each fixed k, as m → ∞ the commuting graph of G_{m,k} is almost surely connected and of diameter k. We present heuristic arguments in favour of this conjecture, following the lines of classical arguments for the Erdős–Rényi random graph. As well as being of independent interest, our groups would, if our conjecture is true, provide a large family of counterexamples to the conjecture of Iranmanesh and Jafarzadeh that the commuting graph of a finite group, if connected, must have a bounded diameter. Simulations of our model yielded explicit examples of groups whose commuting graphs have all diameters from 2 up to 10.

Författare

Peter Hegarty

Chalmers, Matematiska vetenskaper, Matematik

Göteborgs universitet

Dmitrii Zhelezov

Göteborgs universitet

Chalmers, Matematiska vetenskaper, Matematik

Combinatorics Probability and Computing

0963-5483 (ISSN) 1469-2163 (eISSN)

Vol. 23 3 449-459

Ämneskategorier

Matematik

Sannolikhetsteori och statistik

Diskret matematik

Fundament

Grundläggande vetenskaper

DOI

10.1017/S0963548313000655